Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 103, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 7, 2025, 7:21 PM EDT for Athens County, Ohio. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2025, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 7, 2025, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 114 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:30 PM EDT | FLASH FLOOD | 6 Ese Athens, OH | Water over Willow Creek Road. |
| Jul 7, 7:40 PM EDT | RAIN 3.54 | 6 Ese Athens, OH | Rainfall in less than 2 hours. |
| Jul 7, 8:19 PM EDT | FLASH FLOOD | 5 E Athens, OH | Report from mPING: Street/road flooding. |
| Jul 7, 8:28 PM EDT | FLASH FLOOD | 6 E Athens, OH | Report from mPING: Street/road flooding. |
| Jul 7, 9:22 PM EDT | FLASH FLOOD | 3 Se Athens, OH | Long Run Road is flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WGUS51 KRLX 072321
FFWRLX
OHC009-080230-
/O.NEW.KRLX.FF.W.0103.250707T2321Z-250708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
721 PM EDT Mon Jul 7 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southwestern Athens County in southeastern Ohio...
* Until 1030 PM EDT.
* At 721 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Athens and Stroud Run State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3937 8195 3936 8190 3934 8188 3930 8191
3926 8202 3923 8214 3926 8224 3932 8219
FLASH FLOOD...RADAR INDICATED
$$
RPY3 follow-up statements
248
WGUS71 KRLX 072358
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
758 PM EDT Mon Jul 7 2025
OHC009-080230-
/O.CON.KRLX.FF.W.0103.000000T0000Z-250708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-
758 PM EDT Mon Jul 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS
EVENING FOR SOUTHWESTERN ATHENS COUNTY...
At 758 PM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 2 and 3.5 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Athens and Stroud Run State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3937 8195 3936 8190 3934 8188 3930 8191
3926 8202 3923 8214 3926 8224 3932 8219
FLASH FLOOD...RADAR INDICATED
$$
RPY692
WGUS71 KRLX 080046
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
846 PM EDT Mon Jul 7 2025
OHC009-080230-
/O.CON.KRLX.FF.W.0103.000000T0000Z-250708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-
846 PM EDT Mon Jul 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS
EVENING FOR SOUTHWESTERN ATHENS COUNTY...
At 846 PM EDT, Doppler radar indicated thunderstorms earlier today
produced between 2 and 3.5 inches of rain. Flooding impacts will
continue, but no additional rainfall is expected. Flash flooding is
ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Athens and Stroud Run State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3937 8195 3936 8190 3934 8188 3930 8191
3926 8202 3923 8214 3926 8224 3932 8219
FLASH FLOOD...RADAR INDICATED
$$
RPY459
WGUS71 KRLX 080221
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1021 PM EDT Mon Jul 7 2025
OHC009-080231-
/O.EXP.KRLX.FF.W.0103.000000T0000Z-250708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-
1021 PM EDT Mon Jul 7 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT THIS EVENING FOR
SOUTHWESTERN ATHENS COUNTY...
Flood waters are receding, so the Flash Flood Warning is being
allowed to expire. Motorists should continue to exercise extreme
caution and be prepared for water or debris remaining on roadways.
Please continue to heed remaining road closures.
&&
LAT...LON 3937 8195 3936 8190 3934 8188 3930 8191
3926 8202 3923 8214 3926 8224 3932 8219
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:15 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 7, 7:15 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 715 PM EDT Mon Jul 7 2025 .SYNOPSIS... Showers and thunderstorms remain possible the rest of the week, as a front wobbles in and out of mainly northern portions of the area, and weak mid-level disturbances cross. && .NEAR TERM /THROUGH TUESDAY/... As of 625 PM Monday... After a mid-afternoon spike in scattered showers and thunderstorms across the area, showers and thunderstorms early this evening were focused in a zone across south-central Ohio, ahead of the cold front. These showers and thunderstorms will become a bit more numerous in southeast Ohio this evening, while spreading into northern West Virginia. Showers and thunderstorms will then diminish after sunset, but remain possible through the overnight hours, especially across northern and central portions of the area, as a mid-level short wave trough pushes through, and pushes the cold front into southeast Ohio by dawn Tuesday. Thunderstorms broke the heat across portions of the area this afternoon, although only momentarily in some cases, and a warm, muggy night remains on tap. The showers and thunderstorms will also promote areas of fog overnight in locations that received or receive the rain. As of 1205 PM Monday... Little change in overall thinking in the near term period. Frontal boundary to the north of the CWA will sag south towards the Ohio River vicinity late tonight/early Tuesday, and generally remain in the vicinity through the near term period. Weak ripples in the flow, combined with daytime heating will result in scattered showers and storms today, of which the bulk will dissipate after loss of heating. Not expecting much in the way of severe, owing to a lack of substantial shear, but ample cape could yield storms with ample growth, and in theory, an isolated severe/damaging wind potential. SPC did elect in their day 1 update to expand the marginal risk across SE Ohio/Mid Ohio Valley region. Storms as usual will contain heavy downpours, but not anticipating much in the way of flooding with drier conditions in place. Areas of fog will be possible tonight in locations that receive rain. More showers and storms can be expected on Tuesday, as the area remains in the warm, unstable environment. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 1205 PM Monday... Showers and storms will increase in coverage mid week, as a surface low moves east through the area, and a more potent upper shortwave trough affects the area. Overall severe threat still looks to be on the low end during this period, but plenty of instability, and a slight uptick in shear could warrant an isolated strong to severe storm. Heavy downpours will continue to be a threat, but storms will have overall a little better movement than in the near term period, with steering flow around 20-25 kts in general. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 1205 PM Monday... Weather continues to remain unsettled in the extended period with uncertainty in details this far out. However, period looks to remain hot and humid, with area largely in the warm sector, with showers and storms possible from passing disturbances/heating. Continued convection/associated cloud cover should hopefully strive to keep temperatures and associated heat indices during the period below advisory criteria. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 715 PM Monday... Showers and thunderstorms over the middle Ohio Valley this evening, including in and around PKB and CKB where gusty winds and IFR in heavy rain are possible, will diminish through 01-02Z tonight. Showers and thunderstorms will remain possible through the overnight hours across northern and central portions of the area, as a mid-level short wave trough pushes through, and pushes a cold front into southeast Ohio by dawn Tuesday. The showers and thunderstorms will promote areas of fog overnight in locations that received or receive the rain. Fog was coded up at the northern sites, but is possible at the southern sites where it rained earlier this past afternoon. Low MVFR stratocumulus is possible, mainly across the north including parts of SE Ohio and NE KY, and perhaps a few WV TAF sites, early Tuesday morning. Showers and thunderstorms remain possible on Tuesday, as the front generally remains in the vicinity, and much of the area remains in a warm, unstable environment. Thunderstorms were not yet coded in the forecast Tuesday on account of uncertainty in coverage and location, but showers and thunderstorms are most likely in and near the northern and central mountains of WV Tuesday afternoon. Light and variable to calm surface flow tonight will become light west to southwest Tuesday morning, and then veer to light west to northwest during Tuesday afternoon. Surface flow may be gusty and erratic in and near thunderstorms. Flow aloft will be light west to southwest, perhaps mainly west by late Tuesday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Timing and coverage of convection may vary from the forecast. Development of fog and/or MVFR stratocumulus overnight into early Tuesday morning could vary from what is currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE UTC 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 EDT 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H M L L M M L PKB CONSISTENCY H H H H H H H L H H M M CKB CONSISTENCY H H H H H H H M L L L M AFTER 00Z WEDNESDAY... Brief periods of IFR conditions possible under heavy showers and thunderstorms, mainly during the afternoon and evening hours, each day this week. Patchy IFR fog possible overnight. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/SL NEAR TERM...TRM/SL SHORT TERM...SL LONG TERM...SL AVIATION...TRM
In the hours before
Special weather statement, Jul 7, 2:41 PM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
241 PM EDT Mon Jul 7 2025
KYZ102-103-105-071915-
Boyd KY-Carter KY-Lawrence KY-
241 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOYD...NORTHWESTERN
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES THROUGH 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Culver, or 7 miles southeast of Grayson Lake State Park, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Louisa, Yatesville Lake State Park, Webbville, Denton, Rush,
Houckville, Fallsburg, and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3836 8275 3817 8262 3817 8264 3814 8264
3813 8262 3812 8262 3803 8298 3805 8298
3805 8296 3809 8293 3810 8291 3812 8289
3817 8292 3817 8298 3820 8301 3821 8300
TIME...MOT...LOC 1840Z 240DEG 16KT 3812 8296
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEKSpecial weather statement, Jul 7, 2:55 PM EDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
255 PM EDT Mon Jul 7 2025
OHZ066-071930-
Perry OH-
255 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT PERRY COUNTY THROUGH 330 PM
EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Somerset, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3981 8207 3974 8208 3961 8238 3974 8236
3974 8241 3983 8240 3984 8247 3992 8247
3993 8245
TIME...MOT...LOC 1855Z 238DEG 49KT 3982 8229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEKSpecial weather statement, Jul 7, 5:43 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
543 PM EDT Mon Jul 7 2025
WVZ016-072215-
Roane WV-
543 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROANE COUNTY THROUGH 615
PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Amma, or 11 miles south of Spencer, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Looneyville, Walton, and Gandeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 8139 3871 8148 3881 8127 3865 8120
TIME...MOT...LOC 2143Z 245DEG 9KT 3864 8137
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25Special weather statement, Jul 7, 6:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 PM EDT Mon Jul 7 2025
OHZ084-072300-
Vinton OH-
635 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VINTON COUNTY
THROUGH 700 PM EDT...
At 635 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hocking Hills State Park, or 8 miles northwest of
Mcarthur, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Hope State Park and Creola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3939 8229 3937 8229 3932 8230 3925 8260
3936 8268 3937 8267 3936 8264 3937 8263
3937 8252 3940 8251
TIME...MOT...LOC 2235Z 243DEG 25KT 3933 8259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25Special weather statement, Jul 7, 7:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
708 PM EDT Mon Jul 7 2025
OHZ075-072345-
Athens OH-
708 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ATHENS COUNTY THROUGH
745 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Hope State Park, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Chauncey, Stroud Run State Park, and The Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3929 8194 3924 8220 3928 8225 3929 8226
3929 8227 3931 8230 3936 8229 3948 8210
TIME...MOT...LOC 2308Z 245DEG 19KT 3934 8225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:55 PM EDT | Special Weather Statement | RLX | Perry | 35 min |
| Jul 7, 6:35 PM EDT | Special Weather Statement | RLX | Vinton | 25 min |
| Jul 7, 7:08 PM EDT | Special Weather Statement | RLX | Athens | 37 min |
| Jul 7, 7:25 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 38 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.